MAUDE Adverse Event Report: MICROVENTION, INC. HYDROSOFT 3D; VASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. HYDROSOFT 3D; VASCULAR EMBOLIZATION DEVICE
Model Number 7110-0308-3D-A2
Medical Device Problem Codes Difficult to Remove (1528); Stretched (1601); Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for analysis.The investigation is currently underway.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported the patient presented with a ruptured acom aneurysm measuring 3.15 x2.93.The physician used a hydrosoft 3d 3x8 coil.The physician stated that the coil offered resistance during placement attempts and began to stretch.The pusher wire fractured during the attempt to remove the device.The remainder of the device was retrieved with a comanechi after unsuccessful attempts were made to retrieve it with a snare and aspiration.The aneurysm was not present on final imaging.The patient returned (b)(6) 2021 for diagnostic imaging.The aneurysm was not visible, so no further treatment was planned.
 
Additional Manufacturer Narrative
Device evaluation summary: even though the implant was not returned, the investigation of the returned pusher found that the monofilament experienced a tensile break based on the shape and profile of the end.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.

Brand Name
HYDROSOFT 3D
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
MDR Report Key12436935
Report Number2032493-2021-00362
Device Sequence Number17020129
Product Code KRD
UDI-Device Identifier00816777025470
UDI-Public(01)00816777025470(11)210409(17)260331(10)2104091W6
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K080666
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model Number7110-0308-3D-A2
Device Catalogue Number7110-0308
Device Lot Number2104091W6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2021
Initial Date Received by Manufacturer 08/08/2021
Supplement Date Received by Manufacturer08/17/2021
Initial Report FDA Received Date09/07/2021
Supplement Report FDA Received Date09/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR